MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; MONOPOLAR CURVED SCISSORS

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; MONOPOLAR CURVED SCISSORS
Model Number 420179-23
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the da vinci product to perform failure analysis.The monopolar curved scissors instrument was analyzed and found to have a broken grip cable at the proximal end within the housing.The grip cable was fully broken at the input shaft.There was no discoloration, corrosion, or contamination on the cable to suggest improper reprocessing as a contributing factor.Further inspection revealed no signs of missing parts and found no abnormally sharp or damaged components that could have contributed to the cable breaking.Common causes of broken - proximal instrument grip cables are attributed to damage to the cable during use or during reprocessing.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, only one side of the monopolar curved scissors could be moved.The procedure was completed with no reported injury.Isi followed up with the initial reporter and obtained the following additional information: the customer confirmed that the jaw of the instrument was not static in the open position, and no broken cables were visible at the wrist of the instrument.There were no reports of tissue injury caused by the instrument¿s jaws, and no material was found missing or detached.Additionally, no photographic or video evidence was provided.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
MONOPOLAR CURVED SCISSORS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24706772
Report Number2955842-2026-18701
Device Sequence Number10439459
Product Code NAY
UDI-Device Identifier00886874111505
UDI-Public(01)00886874111505(10)K10241121
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K180033
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 03/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420179-23
Device Catalogue Number420179
Device Lot NumberK10241121 283
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/16/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/02/2026
Initial Report FDA Received Date03/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/21/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown